MAUDE Adverse Event Report: STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL STEPDRILL FOR LAG SCREW T2 RECON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-3025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported: during femoral intramedullary nail surgery the top of stepdrill for lag screw was fracture.Surgeon tried different ways to remove broken piece.Finally, operation was failure.The broken piece remained in patient body.As operative plan, there two screws should implant.Because, the broken piece took screw position.Finally, only one screw implanted.
 
Event or Problem Description
It was reported: during femoral intramedullary nail surgery the top of stepdrill for lag screwv was fracture.Surgeon tried different ways to remove broken piece.Finally, operation was failure.The broken piece remained in patient body.As operative plan, there two screws should implant.Because, the broken piece took screw position.Finally, only one screw implanted.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Review of complaint history, capa databases and risk analysis did not identify any discrepancies.There are no open actions in place related to the reported event for the subject product(s).Step drill breakage during drilling is rarely known.The appearance of the breakage area of the returned step drill identified continued rotational force on the fragments after breakage, indication the step drill had already broken at an earlier position than presented on received x-ray.It was concluded the step drill interfered with the drill hole of the nail which requires significant deviation between target device / sleeve and the nail¿s drill hole.It is possible insufficient tightened nail holding screw, k-wire initially deflected or significant manual load on the targeting construct during drilling which would be regarded as user related.The use of a k-wire ¿ specifically when using a cannulated step drill ¿ is highlighted in the labelling.Thus, the root cause was regarded being user related.In case other essential information becomes available were reserve the right to re-reopen the case for investigation and to assess a new root cause.

Brand Name
STEPDRILL FOR LAG SCREW T2 RECON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9684864
Report Number0009610622-2020-00046
Device Sequence Number19521961
Product Code LXH
UDI-Device Identifier04546540414588
UDI-Public04546540414588
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3025
Device Catalogue Number18063025
Device Lot NumberKU93569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight52